Ask a doctor

Brown Eyes Turning Hazel Due to Latisse?

The outer circle of my brown eyes look like it is turning hazel after 8 mo of latisse. Have you heard of that?

Doctor Answers (6)

There have been no reports of Latisse changing the color of eyes

+1

There is no evidence to suggest that Latisse will change your eye color. The eye is exposed to a very small amount of Latisse even when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration. Over two million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation issues. Side effects from the initial studies showed less than 4 percent of people experienced redness, irritation and itching of the upper eyelid, which was reversed upon discontinuation.


South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Eyes changing color from Latisse?

+1

Lumigan have been known to create brownish tint to hazel eyes and green eyes, but I've not heard of a lightening effect to the iris "halo".

Most of my patients have used Lumigan instilled in the eye for years with no change in color. Some though, do find they have iris darkening. This is product instilled IN the eye, and not on the lash line as Latisse is applied.

I would not think Latisse is the cause. It might be a good idea to bring this up at your next eye exam. An ophthalmologist could rule out any other condition that you might be experiencing that is unrelated to Latisse but just happens to be occurring at the same time.

Nasrin Mani, MD
La Jolla Ophthalmologist
2.5 out of 5 stars 3 reviews

Latisse does NOT lighten Eye Color

+1

Lumigan, the predecessor to Latisse, is a glaucoma drug which is applied as eye drops to the surface of the eyeball to reduce pressure inside the eye. In some of its patients, its use was accompanied by much longer eyelashes making it extremely popular. Some Lumigan patients with light colored eyes developed darker browner eyes with prolonged use.

Latisse is supposed to be applied to the edge of the lid/lash junction very sparingly. You are NOT supposed to apply it to the eye. But the FDA requested that this warning be on the Latisse boxes for the same reason that the side of ladders are covered with scrolls of warning and regulations.

If you are older than 50, you are probably developing an Arcus Senilis associated with a high blood lipid content. It has nothing to do with Latisse.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 58 reviews

You might also like...

Eye color change after Latisse

+1

Latisse can affect the color of one's eyes. I would recommend that you have your eyes examined and bring pictures so the doctor can compare.  Usually, Latisse causes a darker color change.  Other possible causes of lightening of the iris include diseases such as Fuch's heterochromic iritis, Horner's syndrome and pigmentary glaucoma.

Sandy Feldman, MD
San Diego Ophthalmologist
4.5 out of 5 stars 2 reviews

Doubtfully due to Latisse

+1

Hi there-

While color change with Latisse use is possible, it is only possible in patients with GREEN eyes....

When Latisse changes the color of the iris, what is going on is that the already dark (pigmented) areas are getting darker...

This is why people with blue eyes are at no risk (they have no pigmented cells to get darker), and why people with brown eyes are at minimal risk (their eyes are already maximally pigmented).

People with green eyes have some pigment, and with repeated misuse of the product (it really would require you to misapply it regularly), their eyes might darken...

Your situation does not sound like what you might ascribe to Latisse.

Armando Soto, MD, FACS
Orlando Plastic Surgeon
5.0 out of 5 stars 98 reviews

Latisse

+1

changes in color is possible.

Only known effect is the brown gets darker.

If you have concerns see your doctor who prescribed the latisse and stop the latisse

Samir Shureih, MD
Baltimore Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.